Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

An unusual case of 4-aminopyridine toxicity in a multiple sclerosis patient

Posted Nov 17 2009 10:20pm
Info provided by Karen D., in Coral Springs, Fl.

Acta Articles

epileptic disorder or toxic encephalopathy ?


We report the case of a 45-year old female multiple sclerosis patient, who accidentally was overdosed with 4-aminopyridine which resulted in dystonic, choreathetoid type abnormal movements in the four limbs, motoric distress, confusion and opisthotonus. There is little known about 4-aminopyridine toxicity. There are only a few reported cases ranging from mild paresthesias to tonic-clonic seizures. 4-aminopyridine enhances neuronal conduction at neuromuscular synapses and is indicated in the treatment of selected neurological disorders including multiple sclerosis (MS) and myasthenia gravis, among others.

============================================
Post a comment
Write a comment:

Related Searches